Alert archive / Wyoming / High Wind Warnings in 2022

High Wind Warning 46, NWS Cheyenne, WY

October 31, 2022Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Oct 31, 2022, 2:17 PM MDT for Albany County, Carbon County, Wyoming. It took effect at Nov 1, 2022, 9:00 PM MDT. It was in force for 20 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 31, 2022, 2:17 PM MDT (20:17 UTC)
In effect from
Nov 1, 2022, 9:00 PM MDT
Expired
Nov 2, 2022, 5:28 PM MDT
In force
20 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 2, 8:26 AM MDTNON-TSTM WND GST 613 Ese Elk Mountain, WYWYDOT SENSOR AT COUNTRY ROAD 402.
Nov 2, 11:53 AM MDTNON-TSTM WND GST 582 Ne Rawlins, WYRAWLINS AIRPORT ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2022-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2022-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4183 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

295 
WWUS75 KCYS 312017
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
217 PM MDT Mon Oct 31 2022

WYZ104-109-011200-
/O.UPG.KCYS.HW.A.0045.221102T0300Z-221103T0000Z/
/O.NEW.KCYS.HW.W.0046.221102T0300Z-221103T0000Z/
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Including the cities of Seminoe Dam and Rawlins
217 PM MDT Mon Oct 31 2022

...HIGH WIND WARNING IN EFFECT FROM 9 PM TUESDAY TO 6 PM MDT
WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Ferris/Seminoe/Shirley Mountains and Central Carbon 
  County.

* WHEN...From 9 PM Tuesday to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WYZ110-113-011200-
/O.UPG.KCYS.HW.A.0045.221102T0700Z-221103T0000Z/
/O.NEW.KCYS.HW.W.0046.221102T0700Z-221103T0000Z/
North Snowy Range Foothills-Upper North Platte River Basin-
Including the cities of Arlington, Elk Mountain, Saratoga, 
and Encampment
217 PM MDT Mon Oct 31 2022

...HIGH WIND WARNING IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...North Snowy Range Foothills and Upper North Platte 
  River Basin.

* WHEN...From 1 AM to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ111-011200-
/O.NEW.KCYS.HW.A.0046.221102T1500Z-221103T0000Z/
Southwest Carbon County-
Including the city of Baggs
217 PM MDT Mon Oct 31 2022

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Southwest Carbon County.

* WHEN...From Wednesday morning through Wednesday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds could be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

BW
6 follow-up statements
193 
WWUS75 KCYS 010314
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
914 PM MDT Mon Oct 31 2022

WYZ104-109-011200-
/O.CON.KCYS.HW.W.0046.221102T0300Z-221103T0000Z/
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Including the cities of Seminoe Dam and Rawlins
914 PM MDT Mon Oct 31 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM TUESDAY TO 6 PM
MDT WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Ferris/Seminoe/Shirley Mountains and Central Carbon 
  County.

* WHEN...From 9 PM Tuesday to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ110-113-011200-
/O.CON.KCYS.HW.W.0046.221102T0700Z-221103T0000Z/
North Snowy Range Foothills-Upper North Platte River Basin-
Including the cities of Arlington, Elk Mountain, Saratoga, 
and Encampment
914 PM MDT Mon Oct 31 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM MDT
WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...North Snowy Range Foothills and Upper North Platte 
  River Basin.

* WHEN...From 1 AM to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ111-011200-
/O.CON.KCYS.HW.A.0046.221102T1500Z-221103T0000Z/
Southwest Carbon County-
Including the city of Baggs
914 PM MDT Mon Oct 31 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Southwest Carbon County.

* WHEN...From Wednesday morning through Wednesday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high
wind event. Sustained winds of at least 40 mph or gusts of 58 mph
or stronger may occur. Continue to monitor the latest forecasts.

&&

$$
230 
WWUS75 KCYS 010803
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
203 AM MDT Tue Nov 1 2022

WYZ111-020000-
/O.UPG.KCYS.HW.A.0046.221102T1500Z-221103T0000Z/
/O.EXB.KCYS.HW.W.0046.221102T1500Z-221103T0000Z/
Southwest Carbon County-
Including the city of Baggs
203 AM MDT Tue Nov 1 2022

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Carbon County.

* WHEN...From 9 AM to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ104-109-020000-
/O.CON.KCYS.HW.W.0046.221102T0300Z-221103T0000Z/
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Including the cities of Seminoe Dam and Rawlins
203 AM MDT Tue Nov 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
6 PM MDT WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Ferris/Seminoe/Shirley Mountains and Central Carbon 
  County.

* WHEN...From 9 PM Tuesday to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ110-113-020000-
/O.CON.KCYS.HW.W.0046.221102T0700Z-221103T0000Z/
North Snowy Range Foothills-Upper North Platte River Basin-
Including the cities of Arlington, Elk Mountain, Saratoga, 
and Encampment
203 AM MDT Tue Nov 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM MDT
WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...North Snowy Range Foothills and Upper North Platte 
  River Basin.

* WHEN...From 1 AM to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$
590 
WWUS75 KCYS 012019
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
219 PM MDT Tue Nov 1 2022

WYZ104-109-021115-
/O.CON.KCYS.HW.W.0046.221102T0300Z-221103T0000Z/
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Including the cities of Seminoe Dam and Rawlins
219 PM MDT Tue Nov 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
6 PM MDT WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected. 

* WHERE...Ferris/Seminoe/Shirley Mountains and Central Carbon 
  County. 

* WHEN...From 9 PM Tuesday to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ110-113-021115-
/O.CON.KCYS.HW.W.0046.221102T0700Z-221103T0000Z/
North Snowy Range Foothills-Upper North Platte River Basin-
Including the cities of Arlington, Elk Mountain, Saratoga, 
and Encampment
219 PM MDT Tue Nov 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM MDT
WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts around 60 mph.

* WHERE...North Snowy Range Foothills and Upper North Platte 
  River Basin. 

* WHEN...From 1 AM to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ111-021115-
/O.CON.KCYS.HW.W.0046.221102T1500Z-221103T0000Z/
Southwest Carbon County-
Including the city of Baggs
219 PM MDT Tue Nov 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected. 

* WHERE...Southwest Carbon County.

* WHEN...From 9 AM to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
908 
WWUS75 KCYS 020315
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
915 PM MDT Tue Nov 1 2022

WYZ104-109-021200-
/O.CON.KCYS.HW.W.0046.000000T0000Z-221103T0000Z/
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Including the cities of Seminoe Dam and Rawlins
915 PM MDT Tue Nov 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts to 60 mph.

* WHERE...Ferris/Seminoe/Shirley Mountains and Central Carbon 
  County.

* WHEN...Until 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ110-113-021200-
/O.CON.KCYS.HW.W.0046.221102T0700Z-221103T0000Z/
North Snowy Range Foothills-Upper North Platte River Basin-
Including the cities of Arlington, Elk Mountain, Saratoga, 
and Encampment
915 PM MDT Tue Nov 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM MDT
WEDNESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts to 65 mph.

* WHERE...North Snowy Range Foothills and Upper North Platte 
  River Basin.

* WHEN...From 1 AM to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ111-021200-
/O.CON.KCYS.HW.W.0046.221102T1500Z-221103T0000Z/
Southwest Carbon County-
Including the city of Baggs
915 PM MDT Tue Nov 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts to 60 mph.

* WHERE...Southwest Carbon County.

* WHEN...From 9 AM to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$
440 
WWUS75 KCYS 020754
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
154 AM MDT Wed Nov 2 2022

WYZ104-109-030000-
/O.CON.KCYS.HW.W.0046.000000T0000Z-221103T0000Z/
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Including the cities of Seminoe Dam and Rawlins
154 AM MDT Wed Nov 2 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts to 60 mph.

* WHERE...Ferris/Seminoe/Shirley Mountains and Central Carbon 
  County.

* WHEN...Until 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ110-113-030000-
/O.CON.KCYS.HW.W.0046.000000T0000Z-221103T0000Z/
North Snowy Range Foothills-Upper North Platte River Basin-
Including the cities of Arlington, Elk Mountain, Saratoga, 
and Encampment
154 AM MDT Wed Nov 2 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts to 65 mph.

* WHERE...North Snowy Range Foothills and Upper North Platte 
  River Basin.

* WHEN...From 1 AM to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ111-030000-
/O.CON.KCYS.HW.W.0046.221102T1500Z-221103T0000Z/
Southwest Carbon County-
Including the city of Baggs
154 AM MDT Wed Nov 2 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts to 60 mph.

* WHERE...Southwest Carbon County.

* WHEN...From 9 AM to 6 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
852 
WWUS75 KCYS 022328
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
528 PM MDT Wed Nov 2 2022

WYZ104-109>111-113-030030-
/O.CAN.KCYS.HW.W.0046.000000T0000Z-221103T0000Z/
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Upper North Platte River Basin-
Including the cities of Seminoe Dam, Rawlins, Arlington, 
Elk Mountain, Baggs, Saratoga, and Encampment
528 PM MDT Wed Nov 2 2022

...HIGH WIND WARNING IS CANCELLED...

Wind speeds have decreased across the warned areas, which has
allowed for the High Wind Warning to be cancelled.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 31, 11:44 AM MDT, 2 hours 33 minutes earlier.

Area forecast discussion, Oct 31, 11:44 AM MDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1144 AM MDT Mon Oct 31 2022

.SHORT TERM...(Today through Wednesday)
Issued at 400 AM MDT Mon Oct 31 2022

Latest GOES WV imagery shows increasing cloud cover/moisture
extending from the PacNW across the northern Rockies associated
with a 140 kt upper level jet. Upper level cloud cover extending
eastward from this jet has begun reaching northern portions of the
CWA, but overall appears thin. Will continue to see cooler
temperatures this morning across the NE Panhandle while westerly
downsloping winds closer to the Laramie Range will keep areas
along the I-25 corridor near Cheyenne and Wheatland warmer.
Cheyenne's current temperature has risen above 40F after reaching
a low of 31F earlier tonight. Gradual height falls east of the
Front Range tonight as led to an elevated MSLP gradient across the
Laramie Range. Bordeaux has gusted to 45 mph with channeling/gap
flow and should continue through mid- morning before the low-level
inversion breaks.

The main weather concerns during the short-term period will be
possible fire weather conditions Tuesday and strong winds across
much of Carbon Co Tuesday night into Wednesday. Above average
temperatures early this week will lead to afternoon highs east of
the Laramie Range in the 60s today extending into the 70s Tuesday
afternoon as 700mb temps climb to near 5C. These warmer conditions
will drive afternoon RHs to near critical thresholds with gusty
southwest winds expected, especially Tuesday and Wednesday. A Fire
Weather Watch has been issued for portions of east-central WY and
the northern NE Panhandle for Tuesday afternoon with similar
conditions possible Wednesday. See Fire Weather Discussion for
further details.

A deep, progressive upper level trough will begin to approach from
the west Tuesday night with a few embedded shortwaves ejecting
out in front. Strong southwest flow looks to increase above 50 kt
over most areas west of the Laramie Range. Southwest flow over the
Sierra Madres and Snowys will most likely lead to mountain wave
activity along the adjacent foothills. Looks to be two windows for
high wind potential, 1) shortly after midnight Wednesday with an
initial shortwave passage and 2) midday Wednesday with better low-
level mixing under an elevated inversion. Therefore, decided to
issue High Wind Watches for much of Carbon Co to cover this threat
starting potentially Tuesday night extending through Wednesday
afternoon. Most local guidance is less confident in this event
with CAG-CPR gradients only reaching around 40m. However, with the
southwest upper level flow, typical gradients would not pick out
these events as well. It is worth noting, NBM v4.1 shows
significantly higher forecast wind gusts Wednesday morning
compared to v4.0, even exceeding 20 kt difference in spots. NBM
v4.1 shows at least 50% of exceeding 48 kt gusts Wednesday for
much of the Watch area.

.LONG TERM...(Wednesday night through Sunday)
Issued at 400 AM MDT Mon Oct 31 2022

Good agreement continues between the GFS and ECMWF on timing and
precipitation locations...as a cold front moves into the area from
the west and northwest. Confidence is growing that most locations
will see the season's first snowfall for most locations.

Front looks to bisect the CWA early Thursday morning along a line
from Alliance to Glendo to Rawlins at 09Z. The front then shifts
south to along the Colorado/Wyoming state line by 12-15Z Thursday.
Very cold temperatures behind the front with -5C to -9C across
much of the CWA. Most of the precip associated with this front
likely to fall as all snow in these cold temperatures.

Will likely need some Winter Weather Advisories out west of the
Laramie Range as we get closer to the event. Preliminary snow
totals are around 10 inches for the mountains and 3-5 inches for
lower elevations. Still have some time to get a better idea as we
get closer to the event.

Good agreement on snow ending early Friday morning from north to
south. Looks like another more widespread wind event taking shape
for the weekend as next major front approaches from the northwest.
Random Wind Forest guidance and Craig to Casper height gradients
go critical as early as Saturday morning for the wind prone areas.
GFS 700 through 800mb winds 55-65kts Saturday afternoon across a
broad area of the CWA...so this wind event likely to include
Wheatland...Cheyenne and Laramie as well as Rawlins.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1138 AM MDT Mon Oct 31 2022

A broad upper level ridge will remain in place during the next
24hrs. This will continue to set the stage for VFR conditions and
light winds. Although, the wind will become a bit gusty over KRWL
Tuesday afternoon as southwest flow starts to build into that
area in response to the digging trof in the west.

&&

.FIRE WEATHER...
Issued at 400 AM MDT Mon Oct 31 2022

Elevated fire weather concerns today east of the Laramie Range as
warmer temperatures will drive afternoon RHs into the teens.
Breezy conditions will be most likely along the immediate
foothills and much of Converse Co today. Above average
temperatures will continue into Tuesday and Wednesday with the
threat for near- critical fire weather conditions. A Fire Weather
Watch has been issued for Tuesday afternoon across much of east-
central Wyoming as well as the northern Nebraska Panhandle where
afternoon RHs will be lowest. Southwest winds will be gusting
around 30 mph in the afternoon. Will need to monitor strength of
winds for areas farther south as afternoon RHs still look to reach
critical thresholds. Similar conditions are expected Wednesday
before a colder weather pattern arrives late this week with the
chance for rain and snowfall.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch Tuesday afternoon for WYZ417-418.

     High Wind Watch from Tuesday evening through Wednesday afternoon
     for WYZ104-109.

     High Wind Watch from late Tuesday night through Wednesday
     afternoon for WYZ110-113.

NE...Fire Weather Watch Tuesday afternoon for NEZ434.

&&

SHORT TERM...MB
LONG TERM...GCC
AVIATION...REC
FIRE WEATHER...MB
Hazardous weather outlook, Oct 31, 4:31 AM MDT, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
431 AM MDT Mon Oct 31 2022

WYZ103-105-106-111-112-114>117-011045-
North Laramie Range-Shirley Basin-
Central Laramie Range and Southwest Platte County-
Southwest Carbon County-Sierra Madre Range-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
431 AM MDT Mon Oct 31 2022

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Strong winds possible Tuesday into Wednesday with gusts up to 50
mph possible.

A trend toward colder and wetter weather is forecast Wednesday
night through Friday. Several inches of snow will be possible for
the mountains.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
011045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
431 AM MDT Mon Oct 31 2022

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Near critical fire weather conditions are expected Tuesday and
Wednesday due to gusty winds and low afternoon humidities.

A trend toward colder and wetter weather is forecast Thursday through
Friday. Light snow accumulations will be possible.

.Spotter information statement...

Spotter activation will not be needed.

WYZ104-109-110-113-011045-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
North Snowy Range Foothills-Upper North Platte River Basin-
431 AM MDT Mon Oct 31 2022

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Strong winds with gusts to 65 mph possible Tuesday into
Wednesday, especially for southeast Wyoming wind-prone locations
including Arlington and Elk Mountain. High Wind Watches are in
effect beginning Tuesday evening.

A trend toward colder and wetter weather is forecast Wednesday
night through Friday. Several inches of snow will be possible for
the mountains.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 2:37 AM MDTFire Weather WatchCYSConverse, Goshen, Niobrara, Platte12 hr
Oct 31, 2:41 AM MDTHigh Wind WatchCYSAlbany, Carbon12 hr
Oct 31, 2:12 PM MDTRed Flag WarningCYSConverse, Goshen, Niobrara, Platte28 hr
Oct 31, 2:17 PM MDTHigh Wind WatchCYSCarbon12 hr

Nearby

High Wind Warnings in Wyoming, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.